Format

Send to

Choose Destination
See comment in PubMed Commons below
Nefrologia. 2004;24(3):283-7.

[Acute hyperphosphatemia secondary to phosphate administration for bowel preparation].

[Article in Spanish]

Author information

  • 1Servicio de Nefrología, Hospital 12 de Octubre, Madrid. eduardogm90@hotmail.com

Abstract

We report a 75-years-old woman, stable on a three-weekly hemodialysis program over a period of 3 years, who develop acute hyperphosphatemia secondary to phosphate administration for bowel preparation. The quick clinical diagnosis and the treatment with intensive hemodialysis resulted in a correction of hyperphosphatemia, hypocalcemia, acidemia and other electrolyte abnormalities. The phosphate cathartics are contraindicated in patients with severe renal insufficient or in dialysis program. Our case shows the severe side effects secondary to injudicious use of sodium phosphate cathartics.

PMID:
15283320
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Ediciones Doyma, S.L.
    Loading ...
    Support Center